Alert archive / New Jersey / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 56, NWS New York, NY

July 26, 2012Bergen County, Essex County, Passaic County, New Jersey; Putnam County, Rockland County, Westchester County, New York; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 26, 2012, 7:13 PM EDT for Bergen County, Essex County, Passaic County, New Jersey; Putnam County, Rockland County, Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 44 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 7:13 PM EDT (23:13 UTC)
Expired
Jul 26, 2012, 7:57 PM EDT
In force
44 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 77 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:14 PM EDTTSTM WND DMG1 Ese North Castle, NYTREE DOWN ON WIRES ALONG BANKSVILLE RD
Jul 26, 7:15 PM EDTTSTM WND DMGLake Carmel, NYMULTIPLE TREES DOWN AROUND LAKE CARMEL
Jul 26, 7:15 PM EDTTSTM WND DMGSomers, NYMULTIPLE TREES AND WIRES DOWN AROUND TOWN
Jul 26, 7:20 PM EDTTSTM WND DMGGreenwich, CTTREE DOWN ON ROUND HILL ROAD
Jul 26, 7:20 PM EDTTSTM WND DMGPurdys, NYTREE DOWN ON CAR ON ROUTE 22
Jul 26, 7:30 PM EDTTSTM WND DMGTunxis Hill, CTTREE LIMBS BLOCKING OLD STRATFIELD RD
Jul 26, 7:30 PM EDTTSTM WND GST 70Monroe, CTTREE FELL DUE TO WIND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 3:57 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WUUS51 KOKX 262313
SVROKX
CTC001-NJC003-013-031-NYC079-087-119-270045-
/O.NEW.KOKX.SV.W.0056.120726T2313Z-120727T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
713 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  BERGEN COUNTY IN NORTHEAST NEW JERSEY...
  ESSEX COUNTY IN NORTHEAST NEW JERSEY...
  ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
  PUTNAM COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 845 PM EDT...

* AT 711 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
  EAST OF LAKE CARMEL TO BEDFORD TO FAIRFIELD...OR ALONG A LINE
  EXTENDING FROM PAWLING TO 8 MILES EAST OF MOUNT KISCO TO LINCOLN
  PARK...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAWTHORNE...ORANGEBURG...TARRYTOWN...TAPPAN...RIDGEFIELD...
  MILLBURN...CALDWELL...PATERSON...DANBURY...PARAMUS...NORWOOD...
  ORADELL...DOBBS FERRY...ORANGE...GEORGETOWN...BETHEL...
  BLOOMFIELD...BERGENFIELD...WILTON...PASSAIC...WHITE PLAINS...NEW
  CANAAN...HACKENSACK...HARRISON...NEWARK...YONKERS...SCARSDALE...
  TETERBORO...ENGLEWOOD...RUTHERFORD...NEWTOWN...LYNDHURST...
  BRONXVILLE...PORT CHESTER...FORT LEE...NORWALK...WESTPORT...NEW
  ROCHELLE...STAMFORD...DARIEN...MORNINGSIDE HEIGHTS...RYE...
  FAIRFIELD...MONROE...TRUMBULL...BRIDGEPORT...STRATFORD AND SHELTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED AT THE TAPPAN ZEE BRIDGE 
WITH THESE STORMS. THESE ARE DANGEROUS STORMS...SEEK SAFE SHELTER 
AND STAY AWAY FROM WINDOWS! 

&&

LAT...LON 4133 7385 4151 7373 4157 7347 4150 7343
      4143 7322 4130 7306 4114 7310 4116 7320
      4106 7339 4099 7363 4099 7361 4087 7376
      4092 7392 4080 7398 4080 7414 4068 7414
      4074 7437 4097 7429 4103 7444
TIME...MOT...LOC 2312Z 290DEG 39KT 4149 7354 4123 7357
          4089 7434

$$

GOODMAN
3 follow-up statements
603 
WWUS51 KOKX 262334
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
734 PM EDT THU JUL 26 2012

NYC079-087-262342-
/O.CAN.KOKX.SV.W.0056.000000T0000Z-120727T0045Z/
PUTNAM NY-ROCKLAND NY-
734 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR ROCKLAND AND PUTNAM COUNTIES
IS CANCELLED...

LAT...LON 4074 7437 4069 7415 4080 7414 4082 7402
      4080 7398 4092 7392 4087 7376 4100 7362
      4116 7320 4115 7310 4123 7311 4130 7306
      4143 7322 4150 7343 4157 7347 4156 7353
      4137 7354 4100 7389 4103 7410 4098 7428
TIME...MOT...LOC 2332Z 291DEG 42KT 4143 7322 4120 7323
          4100 7355 4080 7418

$$

CTC001-NJC003-013-031-NYC119-270045-
/O.CON.KOKX.SV.W.0056.000000T0000Z-120727T0045Z/
ESSEX NJ-BERGEN NJ-WESTCHESTER NY-PASSAIC NJ-FAIRFIELD CT-
734 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT 
FOR FAIRFIELD...PASSAIC...WESTCHESTER...BERGEN AND ESSEX COUNTIES...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEWTOWN TO EASTON TO PORT CHESTER TO VERONA...OR ALONG
A LINE EXTENDING FROM NEWTOWN TO BRIDGEPORT TO STAMFORD TO
CALDWELL...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
LEE...TRUMBULL...MONROE...RIDGEFIELD...PELHAM MANOR...NEWARK...
FAIRVIEW...CLIFFSIDE PARK...EDGEWATER...STRATFORD AND SHELTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. IF YOU ARE 
IN THEIR PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY 
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4074 7437 4069 7415 4080 7414 4082 7402
      4080 7398 4092 7392 4087 7376 4100 7362
      4116 7320 4115 7310 4123 7311 4130 7306
      4143 7322 4150 7343 4157 7347 4156 7353
      4137 7354 4100 7389 4103 7410 4098 7428
TIME...MOT...LOC 2332Z 291DEG 42KT 4143 7322 4120 7323
          4100 7355 4080 7418

$$

GOODMAN
081 
WWUS51 KOKX 262352
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
752 PM EDT THU JUL 26 2012

CTC001-NJC031-NYC119-270001-
/O.CAN.KOKX.SV.W.0056.000000T0000Z-120727T0045Z/
WESTCHESTER NY-PASSAIC NJ-FAIRFIELD CT-
752 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD...PASSAIC AND
WESTCHESTER COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4072 7430 4085 7418 4082 7412 4087 7411
      4089 7413 4092 7392 4080 7398 4082 7402
      4080 7414 4076 7417 4074 7417 4073 7415
      4069 7415
TIME...MOT...LOC 2351Z 284DEG 28KT 4083 7394 4074 7407
          4067 7406

$$

NJC003-013-270045-
/O.CON.KOKX.SV.W.0056.000000T0000Z-120727T0045Z/
ESSEX NJ-BERGEN NJ-
752 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN BERGEN AND SOUTHEASTERN ESSEX COUNTIES...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORT LEE TO NEWARK TO 7 MILES SOUTHEAST OF NEWARK...OR
ALONG A LINE EXTENDING FROM MOTT HAVEN TO JERSEY CITY TO BAYONNE...
MOVING EAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO THESE STORMS TO BE STRUCK 
BY LIGHTNING. 

&&

LAT...LON 4072 7430 4085 7418 4082 7412 4087 7411
      4089 7413 4092 7392 4080 7398 4082 7402
      4080 7414 4076 7417 4074 7417 4073 7415
      4069 7415
TIME...MOT...LOC 2351Z 284DEG 28KT 4083 7394 4074 7407
          4067 7406

$$

GOODMAN
272 
WWUS51 KOKX 262357
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
757 PM EDT THU JUL 26 2012

NJC003-013-270007-
/O.CAN.KOKX.SV.W.0056.000000T0000Z-120727T0045Z/
ESSEX NJ-BERGEN NJ-
757 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BERGEN AND
SOUTHEASTERN ESSEX COUNTIES IS CANCELLED...

THUNDERSTORMS HAVE MOVED OFF TO THE SOUTHEAST. 

LAT...LON 4072 7430 4085 7418 4082 7412 4087 7411
      4089 7413 4092 7392 4080 7398 4082 7402
      4080 7414 4076 7417 4074 7417 4073 7415
      4069 7415
TIME...MOT...LOC 2357Z 284DEG 28KT 4082 7388 4073 7401
          4066 7400

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 5:07 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 26, 5:07 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
507 PM EDT THU JUL 26 2012

.SYNOPSIS...
A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS
EVENING INTO THE FIRST PART OF TONIGHT. A FRONTAL BOUNDARY BECOMES
NEARLY STATIONARY NORTH OF THE AREA FRIDAY MORNING...THEN SEVERAL
IMPULSES WILL AFFECT THE AREA FRIDAY AND FRIDAY NIGHT. LOW
PRESSURE WILL IMPACT THE AREA ON SATURDAY. HIGH PRESSURE RETURNS
FOR THE START OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
MAIN CONCERN THIS EVENING AND TONIGHT WILL BE AN AREA OF SHOWERS AND
THUNDERSTORMS SCHEDULED TO PUSH ACROSS THE AREA STARTING AROUND 22Z
AND LASTING THROUGH 05Z. HIGH CONFIDENCE OF TIMING OF STORMS.

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION IN A
SEVERE THUNDERSTORM WATCH UNTIL 11PM.

CLOUDS HAVE CLEARED OUT ACROSS A LARGE PORTION OF THE CWA AND WITH
RAPID HEATING...RAPID DESTABILIZATION OF THE ATMOSPHERE IS
UNDERWAY. CAPE VALUES ARE EXPECTED TO INCREASE TO 3000 J/KG AND BULK
SHEAR UP TO 40-45 KT.

THE MAIN THREATS WITH ANY STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL...AS LINES AND CLUSTERS OF STORMS DEVELOP. IN ADDITION...AN
ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY IF ANY LINES OF
STORMS DEVELOP BREAKS IN THEM.

PRECIPITABLE WATER VALUES INCREASE TO 2 INCHES AS LOCALLY HEAVY
RAINFALL WILL BE LIKELY WITH LOCAL URBAN AND LOW LYING FLOODING
POSSIBLE.

AFTER MIDNIGHT...THE SHOWERS AND THUNDERSTORMS WILL DECREASE IN
COVERAGE...AND WILL CONTINUE TO CARRY AT LEAST CHANCE POPS IN THE
FORECAST.

THERE IS A HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING.

&&

.SHORT TERM /6 AM FRIDAY THROUGH 6 AM FRIDAY/...
AS LOW PRES OVER THE GULF OF MAIN DEPARTS...TRAILING COLD FRONT WILL
HOVER JUST NORTH OF THE AREA...AND THE LOCAL AREA SHOULD REMAIN IN
THE WARM SECTOR ON FRIDAY. HIGHS WILL TOP OFF IN THE UPPER 80S TO
LOWER 90S WITH SFC DEWPOINTS IN THE UPPER 60S TO LOWER 70S.

SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE REGION
DURING THE DAY...KEEPING SCATTERED SHOWERS AND THUNDERSTORMS IN THE
FORECAST THROUGHOUT THE DAY. SINCE THE AREA IS IN THE WARM
SECTOR...INSTABILITY LEVELS WILL REMAIN QUITE HIGH WITH CAPE VALUES
CLOSE TO 3000 J/KG AND A LIFTED INDEX OVER -6. WITH PWATS OVER
2"...LOCALLY HEAVY RAINFALL IS POSSIBLE. WILL GO AHEAD AND MENTION
GUSTY WINDS AND HEAVY RAIN IN THE FORECAST.

PRECIP TAPERS OFF FRIDAY NIGHT AS LOSS OF DIURNAL HEATING RESULTS IN
A MORE STABLE AIRMASS. SFC LOW PRES THEN MOVES TO AN AREA SOMEWHERE
ALONG THE EASTERN SEABOARD AS AN H5 TROUGH DIGS TOWARDS THE
APPALACHIANS. THERE ARE MODEL INCONSISTENCIES BETWEEN THE NAM AND
THE GFS...BUT FEEL CONFIDENT ENOUGH TO CARRY HIGH CHANCE POPS WITH
CLOUDY SKIES FOR SATURDAY. HIGH WILL TOP OFF IN THE LOW TO MID 80S
WITH TEMPS NEAR 90S IN/AROUND NYC.

THERE IS A MODERATE RISK OF RIP CURRENTS ON FRIDAY.

&&

.LONG TERM /FRIDAY THROUGH THURSDAY/...
UPPER TROUGH OVER THE NORTHEAST DEPARTS ON SUNDAY. WILL KEEP SLIGHT
CHANCE POPS IN THE FORECAST FOR ANY TSTMS THAT MAY DEVELOP WITH ITS
PASSAGE.

WITH THE EXCEPTION OF ISOLATED DIURNALLY DRIVEN CONVECTION EARLY
NEXT WEEK...FORECAST SHOULD REMAIN MAINLY DRY UNTIL NEXT TROUGH
APPROACHES. BETTER CHANCE MID WEEK.

AS FOR TEMPS...DO EXPECT NEAR TO SLIGHTLY ABOVE CLIMO TEMPS THROUGH
MUCH OF THE PERIOD...CLOSE TO MEX NUMBERS.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL APPROACH THIS EVENING AND THEN REMAIN OVER THE
AREA ON FRIDAY. A SQUALL LINE APPROACHES THE REGION AHEAD OF IT
FRO THIS EVENING.

MAINLY VFR OUTSIDE OF TSTM ACTIVITY...EXCEPT KISP AND KGON MAY
HAVE SOME STRATUS WITH CIGS AROUND 2000FT. SW WINDS OF 10 TO 15
KT...WITH OCCASIONAL GUSTS...AHEAD OF A CONVECTIVE LINE.

HIGH CONFIDENCE IN SQUALL LINE OVER CENTRAL PA/NY...MOVING EAST AT
AROUND 50 KT...AFFECTING THE NYC TERMINALS SOMETIME BETWEEN 23Z
AND 01Z. A BRIEF BURST OF 50+ KT WITH NW WIND SHIFT EXPECTED WITH
THE LINE. OTHERWISE A 1 HR PERIOD OF MVFR/IFR CONDS IN MODERATE
TO HEAVY RAIN AND FREQUENT LIGHTNING AS THE LINE PASSES THROUGH.
ISOLATED TSTMS POSSIBLE AHEAD OF THIS LINE.

CONDITIONS SHOULD IMPROVE FROM W TO E LATE THIS EVENING...THOUGH
SCATTERED SHOWERS MAY LINGER THROUGH 06-07Z.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: WIND GUSTS MAY BE OCCASIONAL INTO EARLY THIS
EVENING. HIGH CONFIDENCE IN TIMING OF SQUALL LINE OF TSTMS BETWEEN
23-01Z. BRIEF WIND SHIFT AND GUSTS TO 50+ KT LIKELY AT THE
TERMINAL WITH TS.

KLGA FCSTER COMMENTS: WIND GUSTS MAY BE OCCASIONAL INTO EARLY THIS
EVENING. HIGH CONFIDENCE IN TIMING OF SQUALL LINE OF TSTMS BETWEEN
23-01Z. BRIEF WIND SHIFT AND GUSTS TO 50+ KT LIKELY AT THE
TERMINAL WITH TS.

KEWR FCSTER COMMENTS: WIND GUSTS MAY BE OCCASIONAL INTO EARLY THIS
EVENING. HIGH CONFIDENCE IN TIMING OF SQUALL LINE OF TSTMS BETWEEN
23-01Z. BRIEF WIND SHIFT AND GUSTS TO 50+ KT LIKELY AT THE
TERMINAL WITH TS.

KTEB FCSTER COMMENTS: WIND GUSTS MAY BE OCCASIONAL INTO EARLY THIS
EVENING. HIGH CONFIDENCE IN TIMING OF SQUALL LINE OF TSTMS BETWEEN
23-01Z. BRIEF WIND SHIFT AND GUSTS TO 50+ KT LIKELY AT THE
TERMINAL WITH TS.

KHPN FCSTER COMMENTS: WIND GUSTS MAY BE OCCASIONAL INTO EARLY THIS
EVENING. HIGH CONFIDENCE IN TIMING OF SQUALL LINE OF TSTMS BETWEEN
23-01Z. BRIEF WIND SHIFT AND GUSTS TO 50+ KT LIKELY AT THE
TERMINAL WITH TS.

KISP FCSTER COMMENTS: WIND GUSTS MAY BE OCCASIONAL INTO EARLY THIS
EVENING. HIGH CONFIDENCE IN TIMING OF SQUALL LINE OF TSTMS BETWEEN
23-02Z. BRIEF WIND SHIFT AND GUSTS TO 50+ KT POSSIBLE AT THE
TERMINAL WITH TS. OCCASIONAL 020FT CIGS INTO EARLY THIS EVENING.

OUTLOOK FOR 18Z FRI THROUGH TUESDAY...

.FRI AFTERNOON THROUGH TUE...MAINLY VFR...THOUGH OCCASIONAL SUB-
VFR PSBL IN AFTERNOON SHOWERS.

&&

.MARINE...
A WARM FRONT IS NOW NORTH OF THE AREA WATERS. SOUTHERLY WINDS HAVE
INCREASED WITH GUSTS BETWEEN 25 AND 30 KTS WITH SEAS AROUND 6 FT.
THEREFORE...WILL KEEP THE SMALL CRAFT ADVISORY GOING. WINDS AND SEAS
ARE EXPECTED TO REMAIN UP ON ALL THE WATERS THROUGH 03Z...THEN ON
THERE IS THE POTENTIAL FOR GUSTS OVER 35 KT WITH THUNDERSTORMS
MOVING THROUGH THIS EVENING INTO THE FIRST PART OF TONIGHT.

FLOW EXPECTED TO GRADUALLY WEAKEN OVERNIGHT...WITH SCA SEAS
CONTINUING.

SEAS ON THE OCEAN GRADUALLY SUBSIDE TO LESS THAN 5 FT ON
FRIDAY...BUT SEAS REMAIN UP ON THE EASTERN OCEAN WATERS THROUGH
FRIDAY NIGHT. SUB-SCA CONDS EXPECTED ON THE WATERS THIS WEEKEND.
WITH A WEAK PRESSURE REGIME...SUB-SCA CONDS EXPECTED THROUGH EARLY
NEXT WEEK.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS MOVING ACROSS THE CWA THIS EVENING AND
OVERNIGHT WILL PRODUCE FROM A HALF INCH TO ONE AND ONE HALF INCHES
OF QPF...WITH THE HIGHER AMOUNTS ACROSS THE LOWER HUDSON VALLEY AND
INTO SOUTHWESTERN CONNECTICUT. A FEW LOCALLY HIGHER AMOUNTS OF 2 TO
2.5 INCHES CAN NOT BE RULED OUT IN AREA OF THE HEAVIEST RAINFALL.
LOCALIZED MINOR URBAN AND POOR DRAINAGE FLOODING IS LIKELY IN AREAS
OF THE HEAVIEST RAINFALL.

ADDITIONAL RAINFALL POSSIBLE FRIDAY INTO SATURDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ330-
     335-338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ350-353-355.

&&

SYNOPSIS...BC/MPS
NEAR TERM...BC/MET/PW
SHORT TERM...MPS
LONG TERM...MPS/PW
AVIATION...
MARINE...BC/MPS
HYDROLOGY...BC/MPS
Hazardous weather outlook, Jul 26, 4:07 PM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
407 PM EDT THU JUL 26 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-272015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
407 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 527 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-272015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
407 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 527 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-272015-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
407 PM EDT THU JUL 26 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 527 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 26, 3:13 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
313 PM EDT THU JUL 26 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
270400-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
313 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORMS EXPECTED THIS EVENING...

A LINE OF SEVERE THUNDERSTORMS IS CURRENTLY MOVING THROUGH CENTRAL
NEW YORK AND CENTRAL PENNSYLVANIA...AND IS ON TRACK TO ENTER THE
FORECAST AREA THIS EVENING. THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE...AND ARE NOT LIKELY TO WEAKEN AS THEY
APPROACH THE LOCAL AREA.

THIS LINE WILL FIRST ENTER THE LOWER HUDSON VALLEY...NORTHEAST
NEW JERSEY...AND NEW YORK CITY BETWEEN 5 PM AND 6 PM...AND WILL
MOVE EAST INTO CONNECTICUT AND LONG ISLAND BETWEEN 7 PM AND 8 PM.
ADDITIONAL THUNDERSTORMS WILL LINGER OVER THE AREA THROUGH
MIDNIGHT.

SEVERE THUNDERSTORMS ARE CAPABLE OF DAMAGING WINDS OVER 58 MPH AND
HAIL OVER 1 INCH IN DIAMETER. FREQUENT AND DANGEROUS LIGHTNING
STRIKES ARE EXPECTED WITH THESE STORMS. TORRENTIAL RAIN WITH RATES
BETWEEN 1 AND 2 INCHES PER HOUR IS LIKELY...POSSIBLY PRODUCING
FLASH FLOODING OVER THE AREA. ISOLATED TORNADOES CANNOT BE RULED
OUT.

PLEASE STAY ADVISED FOR WARNINGS THAT WILL BE ISSUED.

MPS
Local storm report, Jul 26, 6:47 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
647 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     1 NE STEWART TERRACE    41.50N  74.10W
07/26/2012  M59 MPH          ORANGE             NY   ASOS

&&

PICCA
Local storm report, Jul 26, 7:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
710 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND GST     1 WSW SPARTA            41.14N  73.88W
07/26/2012  M60 MPH          WESTCHESTER        NY   MESONET

&&

PICCA
Local storm report, Jul 26, 7:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
712 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND DMG     FRANKLIN LAKES          41.01N  74.21W
07/26/2012                   BERGEN             NJ   TRAINED SPOTTER

            1 FOOT DIAMETER TREE DOWN ON PULIS AVE

&&

PICCA

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:08 AM EDTSpecial Weather StatementOKXPassaic37 min
Jul 26, 8:05 AM EDTSpecial Weather StatementOKXBergen, Passaic40 min
Jul 26, 8:47 AM EDTSpecial Weather StatementOKXBergen, Passaic58 min
Jul 26, 5:27 PM EDTSevere Thunderstorm WarningOKXPassaic93 min
Jul 26, 6:14 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Passaic61 min
Jul 26, 6:53 PM EDTSevere Thunderstorm WarningOKXHudson, Union97 min
Jul 26, 7:51 AM EDTSpecial Weather StatementOKXOrange, Putnam, Rockland, Westchester39 min
Jul 26, 6:12 PM EDTTornado WarningOKXOrange33 min
Jul 26, 6:17 PM EDTSpecial Marine WarningOKX7 min
Jul 26, 6:27 PM EDTSpecial Marine WarningOKX2 hr
Jul 26, 6:28 PM EDTSpecial Marine WarningOKX2 hr
Jul 26, 7:14 PM EDTSevere Thunderstorm WarningOKXSuffolk91 min
Jul 26, 7:18 PM EDTSpecial Marine WarningOKX117 min
Jul 26, 7:43 PM EDTSpecial Marine WarningOKX92 min
Jul 26, 6:59 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region91 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2012Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.